MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P STD STEM SIZE 5; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P STD STEM SIZE 5; HIP STEM CEMENTLESS
Model Number 01.18.405
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 july 2021: lot 2000062: (b)(4) items manufactured and released on 05-may-2020.Expiration date: 2025-apr-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
Revision surgery 6 months after primary for stem loosening.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director few months after primary cementless thr, the patient feels a sudden pain and the stem needs to be removed.It appears from the examens performed that the possibility of an infection has not been ruled out.In fact, in the radiographic image available, a thick radiolucent area is clearly visible in the proximal-medial area of the stem, which could indicate a problem occurred during preparation or, more likely, a subsequent infection.We have no other explanation to offer for such a rapid and sudden loss of mechanical stability, which is extremely unusual if not exceptional.Preliminary investigation performed by r&d project manager.During the analysis of the photos provided it is evaluated that some blood residuals are present on the stem body.Looking at the ha coating it is visible that the ha coating is present on the proximal part of the stem, while it has been absorbed by patient bone in the distal part (even if some ha residuals are present also on the distal stem).The presence of the ha coating on the proximal part of the stem body is unexpected, meaning that the stem was not correctly osseointegrated with the patient bone (6 months of implantation).This should be the possible cause of the reported patient pain.Some scratches and signs are present on the neck part of the stem, probably due to the revision surgery.It is not possible to determine the root cause of the incorrect stem osteointegration.

Brand Name
STEM: AMISTEM P AMISTEM-P STD STEM SIZE 5
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12331235
Report Number3005180920-2021-00656
Device Sequence Number14624361
Product Code LZO
UDI-Device Identifier07630040720045
UDI-Public07630040720045
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model Number01.18.405
Device Catalogue Number01.18.405
Device Lot Number2000062
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer07/19/2021
07/19/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/22/2021
11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic